MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported during an unspecified procedure the advance 14 lp low profile balloon catheter ruptured.There was severe calcification in the lesion.The device was advanced over another manufacturer's 0.014 inch wire guide from the left groin to the left sfa ipsilaterally.While inflating the advance 14 lp low profile balloon catheter, the balloon ruptured before reaching the nominal pressure.The direction of the rupture of the balloon is unknown.Another manufacturer's device was used to complete the procedure.There was no adverse effect to the patient reported.No additional details have been received.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use, manufacturing instructions, quality control, trends and a visual inspection of the complaint device was conducted.One advance 14 lp low profile balloon catheter was returned for investigation.The length of the catheter is 166.0 cm.No damage is noted.Balloon length is 3.8 cm.The diameter of the balloon is 0.14291 in.Balloon was able to be inflated and no leak was detected.It is unknown why the customer experienced difficulty.It is plausible to suggest that patient condition may have made manipulation of the balloon catheter difficult during the procedurally related event.A definitive root cause could not be determined.A review of the device history file indicate that the device was manufactured and packaged according to specifications.There is no evidence to suggest the product was not manufactured to current specifications.We will continue to monitor for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6420847
Report Number1820334-2017-00443
Device Sequence Number474577
Product Code DQY
UDI-Device Identifier10827002503356
UDI-Public(01)10827002503356(17)180918(10)6217517
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-4-4
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1